Alert archive / California / Wind Advisories in 2015

Wind Advisory 6, NWS Sacramento, CA

July 1, 2015

NWS Sacramento, CA issued this wind advisory at Jul 1, 2015, 4:18 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2015, 4:18 PM PDT (23:18 UTC)
Expired
Jul 1, 2015, 7:00 PM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS76 KSTO 012318
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
418 PM PDT WED JUL 1 2015

...EXCESSIVE HEAT IN NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
ADJACENT FOOTHILLS...

.HIGH PRESSURE OVER NORTHERN CALIFORNIA WILL CREATE VERY HOT
WEATHER. TODAY WILL FEATURE THE HOTTEST TEMPERATURES WITH HIGHS
ON THURSDAY COOLING A FEW DEGREES...RANGING FROM 106-112. LITTLE
RELIEF FROM THE HEAT IS EXPECTED OVERNIGHT AS LOWS STAY WARM IN
THE UPPER 70S TO AROUND 80. DAYTIME HEAT WITH WARM OVERNIGHT LOWS
WILL MAKE IT CHALLENGING TO GET RELIEF... ESPECIALLY FOR
RESIDENTS WHO DO NOT HAVE ACCESS TO AIR CONDITIONING.

CAZ015-020730-
/O.NEW.KSTO.WI.Y.0006.150701T2318Z-150702T0200Z/
/O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
418 PM PDT WED JUL 1 2015

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE
NORTHERN SACRAMENTO VALLEY... 
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* TIMING...THROUGH 7 PM

* WINDS...SOUTHEAST 20 TO 30 WITH GUSTS UP TO 35 MPH

* TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 
  80 

* IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION 
  NOT TAKEN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ013-016-063-064-066-020730-
/O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...SHASTA DAM ...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...PARADISE
418 PM PDT WED JUL 1 2015

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY...

* TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 
  80 

* IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION 
  NOT TAKEN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

RB
1 follow-up statement
030 
WWUS76 KSTO 020200
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 PM PDT WED JUL 1 2015

...EXCESSIVE HEAT IN NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
ADJACENT FOOTHILLS...

.HIGH PRESSURE OVER NORTHERN CALIFORNIA WILL CREATE VERY HOT
WEATHER. TODAY WILL FEATURE THE HOTTEST TEMPERATURES WITH HIGHS
ON THURSDAY COOLING A FEW DEGREES...RANGING FROM 106-112. LITTLE
RELIEF FROM THE HEAT IS EXPECTED OVERNIGHT AS LOWS STAY WARM IN
THE UPPER 70S TO AROUND 80. DAYTIME HEAT WITH WARM OVERNIGHT LOWS
WILL MAKE IT CHALLENGING TO GET RELIEF... ESPECIALLY FOR
RESIDENTS WHO DO NOT HAVE ACCESS TO AIR CONDITIONING.

CAZ015-021000-
/O.EXP.KSTO.WI.Y.0006.000000T0000Z-150702T0200Z/
/O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
700 PM PDT WED JUL 1 2015

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...


* TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 
80

* IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION 
  NOT TAKEN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


&&

$$

CAZ013-016-063-064-066-021000-
/O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
CENTRAL SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...SHASTA DAM ...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...PARADISE
700 PM PDT WED JUL 1 2015

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT
FRIDAY...

* TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 
  80 

* IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION 
  NOT TAKEN 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW
THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK
PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF
THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS.

YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN
VEHICLES UNDER ANY CIRCUMSTANCES.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 1, 2:36 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 1, 2:36 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
236 PM PDT WED JUL 1 2015

.SYNOPSIS...
VERY HOT WEATHER CONTINUES ALTHOUGH A FEW DEGREES OF COOLING ARE
LIKELY THROUGH THE END OF THE WEEK. MOUNTAIN THUNDERSTORMS ARE
POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND WITH THE
POSSIBILITY OF A STRAY SHOWER OR TWO IN THE VALLEY THURSDAY NIGHT.
COOLER TEMPERATURES OVER THE WEEKEND AND NEXT WEEK BUT REMAINING
ABOVE NORMAL.

&&

.DISCUSSION...

EXTENSIVE AREA OF MID TO HIGH LEVEL CLOUDS COVERING MOST OF THE
AREA THIS AFTERNOON...OUTSIDE OF THE FAR NORTH. THIS IS KEEPING
TEMPERATURES SEVERAL DEGREES COOLER THAN SAME TIME YESTERDAY.
DELTA BREEZE ALSO BEGINNING TO KICK IN ACROSS SOLANO COUNTY AND
NEARBY LOCATIONS. FOR THESE REASONS...SOME AREAS IN THE CENTRAL
AND SOUTHERN VALLEY MAY STRUGGLE TO REACH PREVIOUSLY FORECASTED
HIGHS THIS AFTERNOON. HAVE BUMPED TEMPS DOWN IN THESE LOCATIONS.
FURTHER TO THE NORTH WHERE LESS CLOUDS PERSIST...AREAS UNDER
EXCESSIVE HEAT WARNING STILL ON TRACK FOR HIGHS NEAR OR ABOVE 110
DEGREES. OVERNIGHT LOWS MAY RUN A DEGREE OR TWO WARMER THANKS TO
THE CLOUD COVER WHICH WILL PROVIDE LITTLE RELIEF FROM THE
DANGEROUS HEAT. AREAS IN WARNING WILL ONLY DROP TO THE UPPER 70S
TO LOW 80S OVERNIGHT. THEREFORE HAVE NOT MADE ANY CHANGES TO GOING
WARNING. OF OTHER NOTE TODAY...SIERRA SHOWER AND THUNDERSTORM
ACTIVITY HAS STAYED SOUTH OF TUOLUMNE COUNTY SO FAR. LATEST HIRES
GUIDANCE SUGGESTING A FEW SHOWERS/TSTORMS STILL POSSIBLE LATER
THIS AFTERNOON AND EVENING, MAINLY SOUTH OF LAKE TAHOE NEAR THE
CREST.

RIDGE WILL RETROGRADE WEST A BIT THURSDAY INTO FRIDAY, BRINGING AN
INCREASE IN INSTABILITY AND MONSOONAL MOISTURE UP INTO THE AREA.
EXPECT HIGHER COVERAGE OF MOUNTAIN SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON AND EVENING HOURS INTO THE WEEKEND AS THIS
OCCURS. A FEW MODELS SUGGESTING A STRAY SHOWER MAY MAKE IT DOWN
INTO ADJACENT FOOTHILLS AND VALLEY, ESPECIALLY THURSDAY EVENING.
CONFIDENCE IN THIS OCCURRING NOT OVERLY HIGH BUT CANNOT RULE IT
OUT. TEMPERATURES WILL ALSO COOL SLIGHTLY EACH DAY DUE TO
INCREASED CLOUD COVER AND DELTA BREEZE FOR INFLUENCED AREAS. HIGHS
THURSDAY WILL TOP OUT IN THE 100-111 DEGREE RANGE FOR WARNING AREA
AND MID TO UPPER 90S ELSEWHERE IN THE VALLEY. 90S LIKELY FRIDAY
FOR CENTRAL AND SOUTHERN VALLEY AND LOW 100S FOR NORTHERN VALLEY.
READINGS SATURDAY WILL COOL A FEW DEGREES FURTHER FROM FRIDAY'S
TEMPERATURES. OVERNIGHT LOWS WILL STILL BE MILD DURING THIS
TIMEFRAME BUT WILL NOT BE AS WARM AS LAST NIGHT OR TONIGHT. EVEN
WITH COOLING TREND, TEMPERATURES WILL STILL REMAIN ABOVE NORMAL.
CEO

&&

.EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY)

INTERIOR NORCAL SANDWICHED BETWEEN OFFSHORE UPPER LOW AND GREAT
BASIN UPPER RIDGE THROUGH EARLY NEXT WEEK. EC TRIES TO PROGRESS
UPPER LOW INLAND MIDWEEK, WHILE GFS/GEM KEEP IT QUASISTATIONARY.
MODELS SHOWING LIMITED MOISTURE AND INSTABILITY TO SUPPORT SHOWERS
OR THUNDERSTORMS OVER THE HIGHER MOUNTAIN TERRAIN SUNDAY. LESS
PROBABILITY FOR DEEP MOIST CONVECTION MONDAY INTO TUESDAY AS UPPER
FLOW BECOMES SOUTHWESTERLY.

HIGH TEMPERATURES WILL TREND DOWN SLIGHTLY THROUGH THE EXTENDED
FORECAST PERIOD AS UPPER HIGH WEAKENS AND ONSHORE FLOW INCREASES.
MAX TEMPERATURES EXPECTED MAINLY IN THE 90S FOR THE CENTRAL
VALLEY, 80S FOR THE DELTA AND FOOTHILLS, AND 70S FOR THE
MOUNTAINS.

&&

.AVIATION...

SELY FLOW ALF AS UPR RDG CONTS. VFR CONDS OVR INTR NORCAL NXT 24
HRS. AFTN DNSTY ALT GTR THAN 3500 FT IN PTNS NRN SAC VLY. ISOLD
AFTN/EVE SHWRS/TSTM POSS OMTNS AND SIERNEV FTHLS.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 AM PDT FRIDAY FOR CENTRAL
SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-SHASTA
LAKE AREA / NORTHERN SHASTA COUNTY.

&&

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.